Nebraska, 2005Tornado in Nebraska, June 27, 2005
June 27, 2005 · NWS CYS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 27, 1:15 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT MON JUN 27 2005
.SHORT TERM...TGNT AND TUE...UPPER TROF NEAR ID/OR BORDER WILL
WEAKEN AS IT LIFTS NEWD INTO MT TNGT. TAIL END OF FTR WILL BRUSH
NRN PARTS OF AREA MAINLY THIS EVENG. WEAK SFC FNT QSTNRY E CNTRL WY
INTO CNTRL PART OF PNHNDL WITH MOIST E WINDS SETTING UP N OF BNDRY.
SLGT RISK AREA LOOKS GOOD FOR NOW...AND BOTH NAM/GFS SUGGEST A SMALL
CONVECTIVE OUTBREAK LATE THIS AFTN INTO EARLY THIS EVENG FROM LUSK
EAST TO THE CDR/AIA AREAS. AIRMASS N OF FNT IS SLOW TO WARM SO
FAR...WHICH MAY DELAY KICKOFF TIME OF STORMS A BIT. ALREADY HAVE
SOME WEAK SHWR BANDS DVLPG OFF OF NRN LARAMIE RANGE. DVLPMNT OF CU
FIELD SO FAR SUGGESTS NOTHING MORE THAN ISOLD STORMS ACRS SRN/WRN
AREAS. STILL HAVE SOME DECENT MSTR AND HEATING OCCURRING IBM-SNY
AREA WHICH COULD POP A FEW CELLS...ESPECIALLY IF A BNDRY HEADS THEIR
WAY FROM EXPECTED TSTMS FRTHR NW. THERE MAY BE SOME LOW CLDS
FORMING OVER THE PNHNDL LATE TNGT...BUT DOES NOT LOOK WDSPRD AT THIS
TIME...WILL HAVE TO WAIT AND SEE HOW MSTR/WIND FIELDS LOOK AFTER
TSTM AREA MOVES E OF REGION. ON TUE...EXPECTING DRIER WSW FLOW TO
SPRD OVER ALL OF REGION WITH LIMITED LATE AFTN POPS MAINLY FAR W.
.LONG TERM...TUES NIGHT THRU FRIDAY...SOME BIG DIFFERENCES CROP UP
IN THE MODELS REGARDING THE TROF MOVING THRU THE AREA TUESDAY NIGHT
THRU WEDNESDAY NIGHT. GFS MORE AMPLIFIED WITH THIS FEATURE COMING
THRU AND COOLER. IT ALSO HAS MORE QPF BEHIND THE FRONT TUESDAY NIGHT
INTO WEDNESDAY MORNING. MEANWHILE...THE ETA IS WEAKER WITH THE TROF
AND BRINGS A SLUG OF MOISTURE UP FROM THE SOUTHWEST AND SPREADS QPF
ACROSS THE CWA LATER TUESDAY NIGHT. MOST OF THE ETA QPF HOLDS OFF
UNTIL WEDNESDAY AFTERNOON. HAVE TRIED TO SPLIT THE DIFFERENCE
BETWEEN THE TWO MODELS AND INCREASED POPS TUESDAY EVENING WITH
COOLER TEMPERATURES AND A SLIGHT CHANCE OF PRECIPITATION ON
WEDNESDAY. THE RIDGE AXIS REBUILDS TO OUR WEST THURSDAY WITH THE
SURFACE HIGH OVER WYOMING. BOTH MODELS HINT AT SOME WEAK INSTABILITY
IN THE FAR SOUTHEAST PORTION OF THE CWA...SO KEPT THE 20% POPS IN
THAT AREA THURSDAY AFTERNOON. SKIES SHOULD BE MOSTLY CLEAR WEDNESDAY
NIGHT AND THURSDAY NIGHT FOR COOL LOW TEMPERATURES. THURSDAY IS A
BIT WARMER THAN WEDNESDAY. WARM AND DRY ON FRIDAY. -STARK-
FOR SATURDAY THROUGH THE 4TH OF JULY...W/SW FLOW ALOFT AHEAD OF NEXT
PAC NW SHORTWAVE MOVING ASHORE AS PROGRESSIVE PATTERN CONTINUES.
SHORTWAVE SKIRTS ALONG THE US/CANADIAN BORDER SATURDAY AND
ASSOCIATED BOUNDARY PASSES THRU SAT NIGHT/SUN MORNING. WITH
MAJORITY OF ENERGY STAYING WELL TO OUR NORTH...TROF PASSAGE LOOKS
DRY ATTM. SHORTWAVE QUICKLY MOVES EAST WITH HEIGHTS RISING ON
SUNDAY AHEAD OF NEXT PROGRESSIVE PAC SHORTWAVE. W/SW FLOW IN STORE
FOR THE 4TH AS A VORT LOB SPINS OUT FROM TROF BASE AS NATURE MAY
KICK OFF ITS OWN SET OF FIREWORKS...BUT STILL WAY TOO EARLY TO
TELL. NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS AND BELOW NORMAL PRECIP
CHANCES CONTINUE AS WE HEAD INTO EARLY JULY. DEMKO
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
Hazardous weather outlook, Jun 27, 9:10 AM MST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT MON JUN 27 2005
WYZ061>070-281130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1010 AM MDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A FEW LATE AFTERNOON STORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS...
WHICH COULD PRODUCE SOME GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A SLIGHT CHANCE
OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND
AGAIN THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-WYZ059-060-281130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
1010 AM MDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER EAST
CENTRAL WYOMING AND THEN MOVE INTO THE NORTHERN NEBRASKA PANHANDLE.
A FEW OF THE STORMS MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE
DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
NORTH AND EAST OF A LUSK TO ALLIANCE LINE.
NEZ019>021-054-055-281130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
1010 AM MDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER
THE CENTRAL AND SOUTHERN PARTS OF THE PANHANDLE...AND LINGER INTO
THE EARLY EVENING. A FEW OF THE STORMS MAY BECOME STRONG WITH SOME
HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE
DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED NORTH
AND EAST OF A SCOTTSBLUFF TO SIDNEY LINE.
In the hours before
Local storm report, Jun 27, 12:58 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 9 N CHEYENNE 41.28N 104.79W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
0405 PM HAIL 13 NW BURNS 41.32N 104.54W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
SOME CROP DAMAGE.
0450 PM HAIL 8 NNW PINE BLUFFS 41.29N 104.13W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
0500 PM HAIL 3 SW LANCE CREEK 42.99N 104.68W
06/24/2005 1.00 INCH NIOBRARA WY TRAINED SPOTTER
0505 PM HAIL LANCE CREEK 43.02N 104.64W
06/24/2005 1.75 INCH NIOBRARA WY TRAINED SPOTTER
0625 PM HAIL 15 NNE LUSK 42.96N 104.34W
06/24/2005 0.75 INCH NIOBRARA WY UNKNOWN
0500 PM HAIL 8 E LANCE CREEK 43.02N 104.48W
06/25/2005 0.75 INCH NIOBRARA WY TRAINED SPOTTER
0525 PM HAIL 20 NNW HARRISON 42.96N 104.03W
06/25/2005 0.75 INCH SIOUX NE TRAINED SPOTTER
PEA TO PENNY HAIL FROM 525 TO 550 PM WITH PILES OF HAIL
AROUND 4 INCHES DEEP. ALSO RCVD OVER 2 INCHES OF RAIN
WITH MINOR LOWLAND FLOODING.
0858 PM HAIL 11 SW CHADRON 42.71N 103.15W
06/25/2005 0.88 INCH DAWES NE TRAINED SPOTTER
&&
JLHSpecial weather statement, Jun 27, 1:32 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT MON JUN 27 2005
NEZ001>003-019>021-054>055-WYZ060-280300-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-
SIOUX-NIOBRARA-
232 PM MDT MON JUN 27 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
537 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA...
IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES
IN THE WESTERN NEBRASKA PANHANDLE
BANNER... BOX BUTTE... CHEYENNE...
DAWES... KIMBALL... MORRILL...
SCOTTS BLUFF... SIOUX...
IN WYOMING THIS WATCH INCLUDES 1 COUNTY
IN EAST CENTRAL WYOMING
NIOBRARA...
THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE...
HARRISBURG...CHADRON...KIMBALL...LUSK...BRIDGEPORT...BAYARD...
SCOTTSBLUFF AND GERING.
STARK
Tornado, Banner
- When
- June 27, 2:49 PM MST to 3:55 PM MST
- Where
- Banner County, 12 mi NE of Harrisburg
- Rating
- F2
- Path length
- 17 mi
- Path width
- 250 yd
- Property damage
- $300,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.667, -103.583
Tornado moved SSE across parts of eastern Banner county, remaining over open country. Some power lines, power transmission towers and poles blown down as well as trees uprooted. Damage to irrigation pivots also reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in Indiana, June 27, 2005$50,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
- Hail and Damaging Winds in Montana, June 27 to 28, 20052 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454641.